MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample was not returned from the user facility; therefore, device evaluation is unable to be performed.A lot history review revealed 4 reocclusion complaints were associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure.Although requested, patient weight was unavailable.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 13 months after the index procedure, the patient¿s right proximal sfa (b)(6)2017.A revascularization was performed and the hcp deemed it was successful.The investigator assessed that the event was not related to the study device or procedure.Although requested, patient weight was unavailable.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Corrected information: the event description was corrected from "it was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 13 months after the index procedure, the patient¿s right proximal sfa (b)(6) 2017.A revascularization was performed and the hcp deemed it was successful.The investigator assessed that the event was not related to the study device or procedure.Although requested, patient weight was unavailable.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported." to "it was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 13 months after the index procedure, the patient¿s right proximal sfa was reportedly reoccluded on (b)(6) 2017 via a duplex ultrasound imaging.A revascularization was performed on (b)(6) 2018 and the hcp deemed it was successful.The investigator assessed that the event was not related to the study device or procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported." analysis: the sample was not returned from the user facility; therefore, device evaluation is unable to be performed.A lot history review revealed 4 reocclusion complaints were associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure.Although requested, patient weight was unavailable.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 13 months after the index procedure, the patient¿s right proximal sfa was reportedly reoccluded on (b)(6) 2017 via a duplex ultrasound imaging.A revascularization was performed on (b)(6) 2018 and the hcp deemed it was successful.The investigator assessed that the event was not related to the study device or procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Manufacturing review: the sample was not returned from the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed there are a total of 6 complaints for the corporate lot number luar0094.All six of the complaints are for the allegation of reocclusion.A dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned by the user facility.Evaluation could not be performed.Past medical history includes type 2 diabetes, dyslipidemia, hypertension, former smoker, history of cardiovascular disease (coronary artery disease (cad), myocardial infarction in 2014), rutherford class v.It was reported approximately 13 months after the index procedure, the patient¿s right proximal sfa was reportedly reoccluded on (b)(6) 2017 via a duplex ultrasound imaging.A revascularization was performed on (b)(6) 2018 and the hcp deemed it was successful.Additionally, 2-year 8-month after the index procedure, a duplex ultrasound concluded the target lesion is patent, two days later another duplex ultrasound was performed noting 60% occlusion of the target lesion.It was further reported, a revascularization was performed that day to treat the 60% occluded lesion.The investigator assessed that the event was not related to the study device or procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.The root cause of the reocclusion is inconclusive, reocclusion was not device related.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 13 months after the index procedure, the patient¿s right proximal sfa was reportedly reoccluded on (b)(6) 2017 via a duplex ultrasound imaging.A revascularization was performed on (b)(6) 2018 and the hcp deemed it was successful.The investigator assessed that the event was not related to the study device or procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.New information: it was reported that approximately 2-year 8-month post index procedure, reocclusion was identified via ultrasound.It was further reported that revascularization was performed to treat the lesion.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7856451
Report Number3006513822-2018-00190
Device Sequence Number1431473
Product Code ONU
UDI-Device Identifier00801741088766
UDI-Public(01)00801741088766
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/04/2018
Device Model Number9004
Device Catalogue NumberLX351306150
Device Lot NumberLUAR0094
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/09/2018
07/12/2019
Initial Report FDA Received Date09/07/2018
Supplement Report FDA Received Date10/10/2018
07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight100